MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-22123-F
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported the spring wire guide (swg) unraveled when removing the guidewire from the catheter in the vessel.The insertion site was the subclavian vein and the vessel was tortuous.It was reported the guidewire was "removed entirety and not with any intervention performed, just slowly pulled out".The device was replaced and a second attempt was successful at the same insertion site.No patient injury was reported.It was reported "the patient was expired unfortunately, not because of the unraveled swg".Additional information was requested but was not available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Additional information was received indicating the hospital could not provide patient information; however, the sales rep stated that the patient was geriatric with comorbidities and bed bound.The customer provided one photo for analysis.The supplied photo revealed that the guide wire had unraveled during use.The customer also returned one spring wire guide (swg) for evaluation.No other components were returned.Visual inspection of the swg revealed a kink in the body.The swg was unraveled as the core wire was broken adjacent to the distal weld.The j-bend shape was still present in the core wire.Microscopic examination confirmed both welds were full and spherical.The kink in the guide wire was measured at 290mm from the proximal weld.Total length of the core wire was measured at 601mm which is within the specification of 596mm - 604mm per product drawing; therefore no pieces of the core wire appear to be missing.The outer diameter of the undamaged guidewire measured at 0.840mm which is within the specification of 0.838mm - 0.877mm per product drawing.The undamaged portion of the guide wire was advanced through a lab inventory ars and a lab inventory introducer needle per the instructions for use (ifu).The ifu provided with this kit states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire passed through both components with minimal resistance.A manual tug test confirmed the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions for use provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guide wire was unraveled was confirmed through examination of the returned sample.The guide wire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported the spring wire guide (swg) unraveled when removing the guidewire from the catheter in the vessel.The insertion site was the subclavian vein and the vessel was tortuous.It was reported the guidewire was "removed entirety and not with any intervention performed, just slowly pulled out".The device was replaced and a second attempt was successful at the same insertion site.No patient injury was reported.It was reported "the patient was expired unfortunately, not because of the unraveled swg".

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17538011
Report Number3006425876-2023-00752
Device Sequence Number17728459
Product Code FOZ
UDI-Device Identifier00801902102188
UDI-Public00801902102188
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/06/2024
Device Catalogue NumberCS-22123-F
Device Lot Number71F22M0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date08/13/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown